| Model Number |
ATELLICA CH REACTION RING SEGMENT |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An urgent medical device recall (umdr) achc 20-05.A.Us was sent to us customers and an urgent field safety notice (ufsn) achc 20-05.A.Ous was sent to ous customers in january 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment lots ending in "17" or "18" due to a cuvette defect allowing water bath to contaminate the cuvette.Customers were instructed to replace all reaction cuvette segments on their atellica ch analyzer with a lot ending in "19" or above.Customers are also advised to review their inventory and discard all impacted cuvette segment lots in their inventory.A follow up urgent medical device recall (umdr) achc 20-05.B.Us was sent to us customers and a follow up urgent field safety notice (ufsn) achc 20-05.B.Ous was sent to ous customers in february 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment "19" and above, due to a cuvette defect allowing water bath to contaminate the cuvette.Customers were provided instructions to determine if they have impacted cuvette positions within a cuvette segment.If cuvette segments are identified on their analyzer(s) customers will be asked to contact siemens customer care center to determine additional actions to be taken prior to processing patient samples.
Event or Problem Description
One discordant, falsely depressed calcium_2 (ca_2) result was obtained on a single patient using atellica® ch 930 module.The initial result was reported to the physician(s).The sample was repeated using the same atellica® ch 930 module.The repeat result was considered correct and was reported to the physician(s).The patient was unnecessarily hospitalized due to the initial falsely depressed ca_2 result.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed ca_2 result.